Alert archive / Wisconsin / Gale Warnings in 2018
Gale Warning 5, NWS Green Bay, WI
NWS Green Bay, WI issued this gale warning at Feb 17, 2018, 9:03 PM CST. It took effect at Feb 18, 2018, 12:00 PM CST. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 17, 2018, 9:03 PM CST (03:03 UTC)
- In effect from
- Feb 18, 2018, 12:00 PM CST
- Expired
- Feb 19, 2018, 12:00 AM CST
- In force
- 12 hr
- Issued by
- NWS Green Bay, WI
The text
As transmitted.
665 WHUS73 KGRB 180303 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 903 PM CST Sat Feb 17 2018 LMZ541>543-181115- /O.EXP.KGRB.SC.Y.0016.000000T0000Z-180218T0300Z/ /O.NEW.KGRB.GL.W.0005.180218T1800Z-180219T0600Z/ Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 903 PM CST Sat Feb 17 2018 ...GALE WARNING IN EFFECT FROM NOON SUNDAY TO MIDNIGHT CST SUNDAY NIGHT... ...SMALL CRAFT ADVISORY HAS EXPIRED... The National Weather Service in Green Bay has issued a Gale Warning, which is in effect from noon Sunday to midnight CST Sunday night. * WINDS...South to 30 kts with gale force gusts to around 40 kts by Sunday morning. * WAVES...1 to 3 ft building quickly to 8 to 12 ft in the by Sunday afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds around 35 knots or greater are expected. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$
5 follow-up statements
765 WHUS73 KGRB 181037 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 437 AM CST Sun Feb 18 2018 LMZ541>543-181800- /O.CON.KGRB.GL.W.0005.180218T1800Z-180219T0600Z/ Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 437 AM CST Sun Feb 18 2018 ...GALE WARNING REMAINS IN EFFECT FROM NOON TODAY TO MIDNIGHT CST TONIGHT... * WINDS...South to 30 kts with gale force gusts to around 40 kts. * WAVES...building to 8 to 12 ft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds around 35 knots or greater are expected. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ Kieckbusch
173 WHUS73 KGRB 181620 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 1020 AM CST Sun Feb 18 2018 LMZ541>543-190030- /O.CON.KGRB.GL.W.0005.180218T1800Z-180219T0600Z/ Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 1020 AM CST Sun Feb 18 2018 ...GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... * WINDS...South to 30 kts with gale force gusts to around 40 kts. * WAVES...building to 8 to 12 ft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds around 35 knots or greater are expected. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$
848 WHUS73 KGRB 182042 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 242 PM CST Sun Feb 18 2018 LMZ541>543-190445- /O.CON.KGRB.GL.W.0005.000000T0000Z-180219T0600Z/ Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 242 PM CST Sun Feb 18 2018 ...GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... * WINDS...South to 30 kts with gale force gusts to around 40 kts. * WAVES...Building to 10 to 13 ft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds around 35 knots or greater are expected. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$
241 WHUS73 KGRB 190317 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 917 PM CST Sun Feb 18 2018 LMZ541>543-190600- /O.CON.KGRB.GL.W.0005.000000T0000Z-180219T0600Z/ Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 917 PM CST Sun Feb 18 2018 ...GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... * WINDS...South 20 to 30 kts with gale force gusts to 35 knots, becoming southwest at 10 to 15 kts after midnight. * WAVES...8 to 12 feet subsiding to 6 to 10 feet after midnight. * ADDITIONAL DETAILS...Northeasterly winds will increase Monday afternoon, causing winds and waves to build to small craft advisory criteria. A small craft advisory will be needed. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds around 35 knots or greater are expected. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$
471 WHUS73 KGRB 190541 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 1141 PM CST Sun Feb 18 2018 LMZ541>543-191345- /O.EXP.KGRB.GL.W.0005.000000T0000Z-180219T0600Z/ /O.NEW.KGRB.SC.Y.0017.180219T0600Z-180220T1200Z/ Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 1141 PM CST Sun Feb 18 2018 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM CST TUESDAY... ...GALE WARNING WILL EXPIRE AT MIDNIGHT CST TONIGHT... The National Weather Service in Green Bay has issued a Small Craft Advisory, which is in effect until 6 AM CST Tuesday. * WINDS...South winds of 15 to 25 knots will diminish to 10 to 15 knots by daybreak, then shift northeast Monday morning, and increase to 30 knots during the afternoon. * WAVES...8 to 12 feet subsiding to 4 to 7 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds over 20 knots or waves greater than 4 feet are expected to produce hazardous conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ Skowronski
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this gale warning went out at Feb 17, 8:44 PM CST, 19 minutes earlier.
Area forecast discussion, Feb 17, 8:44 PM CST, 19 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 844 PM CST Sat Feb 17 2018 Updated aviation portion for 06Z TAF issuance and new information added to update section .UPDATE... Issued at 840 PM CST Sat Feb 17 2018 Still plenty of details in question about the precipitation resulting from the evolving southwest flow regime. The lead wave heading up the front tomorrow will have limited moisture. Significant lift will be necessary to achieve saturation, and the precipitation will be confined to areas north of the developing/strengthening frontal boundary. The new NAM keeps the precipitation totally north of the forecast area. That actually fits with the dry air (teens surface dewpoints) currently across the Central Plains. But given the complexity of the pattern, will forego making any changes to the precipitation forecast for Sunday at this time, and allow the incoming shift to review the entire 00Z guidance suite before making adjustments. Gulf moisture will eventually be drawn into the system, giving the wave crossing the region Monday into Tuesday the potential to be a significant precipitation producer. Precipitable water standardized anomalies are forecast to climb to over +2 to +3 over the southeast third of Wisconsin by Tuesday morning. Although available moisture should no longer be a concern by that point, other critical forecast details are still highly uncertain. Those include the location/structure of meso-scale precipitation bands, and the thermal profile which will determine precipitation type. The details of the precipitation type will hopefully become clearer in the next 24 hours. But as of now the most likely outcome seems to be for mainly SN and some FZRA/PL over the far north, a band of mainly FZRA/FZDZ from central to northeast Wisconsin, and mainly RA/FZRA/FZDZ over east-central Wisconsin. Updated grids, ZFP and HWO already sent. && .SHORT TERM...Tonight and Sunday Issued at 250 PM CST Sat Feb 17 2018 First round of light snow was moving across northeast Wisconsin as of mid afternoon. The light snow should end around 6 pm along the Lake Michigan shoreline. Accumulations should be around an inch or less, Skies should clear fairly quickly this evening behind the snow. This should allow temperatures to plummet, especially in our typical cold spots later tonight as the winds go fairly light. Temperatures should not do a complete tank as mid and high clouds will be on the increase again late tonight into Sunday morning. On Sunday, the main question is how far south snow will make into northern Wisconsin. The NAM is farther north than the ECMWF, GFS and Canadian model. Snow should arrive across the far north late Sunday morning and continue through the afternoon. Currently have an inch or two for this period. No precipitation is expected south of a Merrill to Sturgeon Bay line. Only minor changes made to the max temperatures on Sunday. .LONG TERM...Sunday Night Through Saturday Issued at 250 PM CST Sat Feb 17 2018 Snow will be winding down Sunday evening as the 850 mb low slides over Lake Superior, dragging a cold front south in its wake. How far south this cold front tracks through the early part of the new work week will play a role on the precipitation type and will present a big forecast challenge. There is an increasing potential of mixed precipitation with ice accumulation becoming more of a concern. Considered a watch due to the potential for ice accumulation but precipitation may hold off more toward Monday night. Progs this morning suggests two main frontal waves, Monday afternoon and then again Tuesday afternoon and evening. Even between these two primary regions of precipitation, lighter precipitation will likely continue to be an impact, such as continued freezing drizzle. High pressure dropping into the mid section of the country will bring quieter conditions to the area with the next chance for precipitation toward the end of the week. && .AVIATION...for 06Z TAF Issuance Issued at 840 PM CST Sat Feb 17 2018 MVFR ceilings have been a bit slower to depart the east than earlier expected, but they seem to be on their way out now. Low- end VFR clouds were brushing the north, but those also seemed to be headed off to the east. That should lead to a brief period of clear/mostly clear skies before middle clouds begin to spread back in from the west later tonight/early Sunday. The precipitation with an initial wave riding northeast in developing southwest upper flow will clip the north tomorrow, leading to some MVFR and possibly IFR conditions during the mid-day hours. Otherwise, the main aviation weather concern will be the development of fairly strong LLWS as winds above the surface increase to AOA 50 kts. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE.........Skowronski SHORT TERM.....Eckberg LONG TERM......TDH AVIATION.......Skowronski
Hazardous weather outlook, Feb 17, 8:21 PM CST, 42 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 821 PM CST Sat Feb 17 2018 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-181200- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 821 PM CST Sat Feb 17 2018 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Sunday through Saturday Hazardous travel is likely at times across northern Wisconsin from mid-day Sunday through Tuesday, and across the rest of the region Monday through Tuesday. Periods of snow can be expected across northern Wisconsin Sunday into Tuesday. Central and east-central Wisconsin can expect a wintry mix of rain, freezing rain, sleet and snow on Monday into Tuesday. It is too early to determine specific accumulations at this time. Those with travels plans early next week should closely monitor forecasts. Ice shoves are possible on Sunday on the northern end of Lake Winnebago, the coastal waters of Lake Michigan and the shoreline of southern Oconto and Marinette counties. Gusty southerly winds over 30 mph are possible. The gusty winds may also create hazardous conditions for ice fisherman on Lake Winnebago and the Bay of Green Bay. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed tonight. LMZ521-522-541>543-181200- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 821 PM CST Sat Feb 17 2018 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Sunday through Saturday South gales are expected Sunday afternoon and evening. Skowronski
In the hours before
Local storm report, Feb 17, 4:48 PM CST, 4 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
448 PM CST SAT FEB 17 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0447 PM SNOW CHILTON 44.03N 88.16W
02/17/2018 M0.7 INCH CALUMET WI TRAINED SPOTTER
&&Local storm report, Feb 17, 7:54 PM CST, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
754 PM CST SAT FEB 17 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0752 PM SNOW 6 SE FREMONT 44.20N 88.77W
02/17/2018 E0.3 INCH WINNEBAGO WI PUBLIC
&&
HYKINThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 18, 4:17 AM CST | Winter Storm Watch | GRB | Brown, Calumet, Door, Kewaunee, Manitowoc, Marathon and 10 more | 24 hr |
| Feb 18, 2:50 PM CST | Winter Weather Advisory | GRB | Brown, Calumet, Door, Florence, Forest, Kewaunee and 16 more | 47 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.